Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 47, NWS La Crosse, WI

May 29, 2013Adams County, Juneau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 29, 2013, 7:09 PM CDT for Adams County, Juneau County, Wisconsin. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2013, 7:09 PM CDT (00:09 UTC)
Expired
May 29, 2013, 8:15 PM CDT
In force
66 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, WI, Juneau County, WI

The radar

The La Crosse radar (KARX), 105 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 7:21 PM CDTTSTM WND DMGWonewoc, WITREES AND POWER LINES DOWN
May 29, 7:42 PM CDTTSTM WND GST 653 S Necedah, WI
May 29, 7:52 PM CDTTSTM WND DMG7 Se Plainville, WITREE DOWN ALONG COUNTY ROAD G AND HIGHWAY 23

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 2:56 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2013-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 538 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2013-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
538 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1398 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

562 
WUUS53 KARX 300009
SVRARX
WIC001-057-300115-
/O.NEW.KARX.SV.W.0047.130530T0009Z-130530T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
709 PM CDT WED MAY 29 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ADAMS COUNTY IN CENTRAL WISCONSIN...
  SOUTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...

* UNTIL 815 PM CDT

* AT 705 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM 9 MILES SOUTHEAST OF TOMAH TO HILLSBORO TO 11
  MILES NORTHEAST OF RICHLAND CENTER...AND MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED. THIS LINE OF STORMS PRODUCED WIND DAMAGE 
           AT RICHLAND CENTER WISCONSIN. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WONEWOC AROUND 715 PM CDT.
  NEW LISBON AND MAUSTON AROUND 725 PM CDT.
  DELLWOOD AROUND 740 PM CDT.
  FRIENDSHIP AND ADAMS AROUND 750 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CAMP DOUGLAS...MULLIN RIDGE...
PLEASANT RIDGE...JOHNSON HILL...HUSTLER...I 90 94 EXIT 55...VOLK
FIELD...LINDINA...I 90 94 EXIT 61 AND KELLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 8961 4364 9031 4395 9031 4406 8959
TIME...MOT...LOC 0008Z 248DEG 34KT 4388 9038 4366 9029
          4349 9025

HAIL...<.75IN
WIND...60MPH

$$

RRS
4 follow-up statements
196 
WWUS53 KARX 300023
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
723 PM CDT WED MAY 29 2013

WIC001-057-300115-
/O.CON.KARX.SV.W.0047.000000T0000Z-130530T0115Z/
ADAMS WI-JUNEAU WI-
723 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JUNEAU AND SOUTHERN ADAMS COUNTIES UNTIL 815 PM CDT...

AT 719 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEW LISBON TO WONEWOC TO 6 MILES WEST OF
REEDSBURG...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MAUSTON AROUND 730 PM CDT.
  DELLWOOD AROUND 740 PM CDT.
  FRIENDSHIP AND ADAMS AROUND 750 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE KELLY...BASS HOLLOW REC
AREA...HIGHWAY 58 AND COUNTY G...I 90 94 EXIT 69...LEMONWEIR...
HIGHWAYS 80 AND 58...THE TOWN OF QUINCY...KENS MARINA AND
CAMPGROUND...BASS LAKE CAMPGROUND AND DELLS TIMBERLAND CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 8961 4364 9031 4395 9031 4406 8959
TIME...MOT...LOC 0023Z 248DEG 34KT 4393 9019 4371 9011
          4354 9007

HAIL...<.75IN
WIND...60MPH

$$

RRS
774 
WWUS53 KARX 300041
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
741 PM CDT WED MAY 29 2013

WIC001-057-300115-
/O.CON.KARX.SV.W.0047.000000T0000Z-130530T0115Z/
ADAMS WI-JUNEAU WI-
741 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
JUNEAU AND SOUTHERN ADAMS COUNTIES UNTIL 815 PM CDT...

AT 738 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NECEDAH TO 8 MILES EAST OF MAUSTON TO 5 MILES
WEST OF LAKE DELTON...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FRIENDSHIP AND ADAMS AROUND 755 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 23 AND COUNTY B...
HIGHWAY 13 AND COUNTY E...BROOKSIDE...COUNTY ROADS B AND P...COUNTY
ROADS B AND K...HIGHWAY 23 AND COUNTY G...COUNTY ROADS A AND B...
HIGHWAY 82 AND COUNTY B...ROCHE A CRI STATE PARK AND THE PRESTON
CLIFFS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 8961 4364 9009 4396 9024 4406 8959
TIME...MOT...LOC 0041Z 248DEG 34KT 4399 9002 4378 8989
          4360 8985

HAIL...<.75IN
WIND...60MPH

$$

RRS
340 
WWUS53 KARX 300054
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
754 PM CDT WED MAY 29 2013

WIC001-057-300115-
/O.CON.KARX.SV.W.0047.000000T0000Z-130530T0115Z/
ADAMS WI-JUNEAU WI-
754 PM CDT WED MAY 29 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
JUNEAU AND SOUTHERN ADAMS COUNTIES UNTIL 815 PM CDT...

AT 752 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTHWEST OF FRIENDSHIP TO 10 MILES SOUTH
OF ADAMS TO WISCONSIN DELLS...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. TREES AND POWER LINES WERE REPORTED DOWNED 
         IN THE WONEWOC AREA WITH THIS LINE OF STORMS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
JUNEAU AND SOUTHERN ADAMS COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS THE PRESTON CLIFFS...COONS DEEP LAKE CAMPGROUND...K AND L
CAMPGROUND...GRAND MARSH...BROOKS...BIG SPRING...COUNTY ROADS G AND
M...COUNTY ROADS E AND G...THE SHIP ROCK WAYSIDE AND HIGHWAY 21 AND
COUNTY G.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4383 8997 4398 9008 4406 8959 4364 8961
      4364 8993
TIME...MOT...LOC 0054Z 248DEG 34KT 4404 8987 4382 8973
          4365 8969

HAIL...<.75IN
WIND...60MPH

$$

RRS
292 
WWUS53 KARX 300110
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
810 PM CDT WED MAY 29 2013

WIC001-057-300120-
/O.EXP.KARX.SV.W.0047.000000T0000Z-130530T0115Z/
ADAMS WI-JUNEAU WI-
810 PM CDT WED MAY 29 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JUNEAU AND
SOUTHERN ADAMS COUNTIES WILL EXPIRE AT 815 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING WAS MOVING OUT OF THE 
WARNED AREA. HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE 
WITH THESE THUNDERSTORMS.

LAT...LON 4383 8997 4398 9008 4406 8959 4364 8961
      4364 8993
TIME...MOT...LOC 0110Z 248DEG 34KT 4409 8967 4387 8953
          4370 8950

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:29 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 29, 4:29 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
429 PM CDT WED MAY 29 2013

.UPDATE...
ISSUED AT 429 PM CDT WED MAY 29 2013

HAVE EXPANDED THE FLASH FLOOD WATCH EASTWARD TO INCLUDE
HOUSTON...ALLAMAKEE AND CLAYTON COUNTIES. PRESENT CONVECTION
TRACKING ACROSS WESTERN PORTIONS OF THE FORECAST AREA HAS BEEN
MOVING MORE SLOWLY ACROSS NORTHEAST IOWA...PRIMARILY DUE TO LOWER
0-6KM SHEAR THERE. AS THIS CONVECTION MOVES INTO THE EXPANSION
AREA...EXPECTING THE RAIN TO PRIME CONDITIONS FOR POSSIBLE FLASH
FLOODING...EITHER FROM THE CURRENT CONVECTION OR FROM ADDITIONAL
EXPECTED CONVECTION LATER TONIGHT INTO THURSDAY. ALSO STARTED THE
FLASH FLOOD WATCH NOW GIVEN CURRENT CONVECTION AND THE NEED FOR
WARNINGS SOONER THAN EXPECTED.

&&

.SHORT TERM...(TONIGHT THROUGH THURSDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN CONCERN IS SEVERE POTENTIAL GOING INTO THIS EVENING AND HEAVY
RAINFALL POTENTIAL THROUGH THURSDAY.

WATER VAPOR IMAGERY/RAP 500MB ANALYSIS SHOWS A DEEPENING TROUGH OF
LOW PRESSURE ACROSS THE CENTRAL ROCKIES INTO THE SOUTHERN PLAINS.
THIS IN TURN WAS DRIVING AN INCREASINGLY MOIST/UNSTABLE SOUTHERLY
SURFACE FLOW FROM THE PLAINS INTO THE UPPER MISSISSIPPI RIVER VALLEY
REGION. AT THE SURFACE LOW PRESSURE WAS LOCATED OVER SOUTHEAST CO
WITH A WARM FRONT EXTENDING NORTHEAST THROUGH IA INTO SOUTHERN WI.
CONVECTION/SOME STRONG TO SEVERE WAS FIRING ALONG/AHEAD OF THIS WARM
FRONT ON THE NOSE OF INCREASING 925-85OMB MOISTURE
TRANSPORT/INCREASING CAPE POOL. DEW POINTS ACROSS OUR AREA THIS
AFTERNOON WERE IN THE MID/UPPER 60S WITH AROUND 70 ACROSS EASTERN
IA.

LOOK FOR ONGOING SHOWER/THUNDERSTORM ACTIVITY THIS EVENING AS THE
WARM FRONT/NOSE OF RATHER INTENSE MOISTURE TRANSPORT CONTINUES TO PUSH NORTH
ACROSS THE AREA. RAP SHOWING 0-1KM MLCAPE IN THE 3000-3500J/KG WITH
INCREASING 0-3KM BULK SHEAR IN THE 25-35KT RANGE BETWEEN 4 PM AND 8
PM ACROSS PORTIONS OF NORTHEAST IA/SOUTHWEST WI. CAPE/BULK SHEAR AND
ENHANCED 0-1KM EHI VALUES WOULD FAVOR TORNADOGENESIS ALONG THE WARM
FRONT AS IT PUSHES THROUGH NORTHEAST IA/SOUTHWEST WI. WILL HAVE TO
KEEP AN EYE ON LARGE HAIL/DAMAGING WIND/TORNADIC POTENTIAL GOING INTO
EVENING. CAPE STARTS DWINDLING AFTER SUNSET...HOWEVER...MODELS
CONTINUE TO SHOW FETCH OF STRONG 925-850MB MOISTURE TRANSPORT
ADVECTING INTO OUR AREA OVERNIGHT INTO THURSDAY. THIS WILL BE AHEAD
OF A COLD FRONT PUSHING EASTWARD INTO THE CENTRAL PLAINS.
PRECIPITABLE WATER VALUES INCREASE INTO THE 1.5 TO 1.7IN RANGE. WITH
THIS IN MIND THERE WILL BE THE POTENTIAL WILL BE THERE FOR SOME
HEAVY RAINFALL. HAVE ISSUED A FLASH FLOOD WATCH FOR PORTIONS OF THE
AREA THIS EVENING THROUGH THURSDAY TO COVER THIS. SEE THE HYDROLOGY
SECTION BELOW FOR FURTHER DETAILS.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 308 PM CDT WED MAY 29 2013

MAIN AXIS OF MOISTURE TRANSPORT/ENHANCED PRECIPITABLE WATER SHIFTS
EAST OF THE AREA THURSDAY NIGHT WITH A COLD FRONT LAGGING ACROSS
CENTRAL MN INTO EASTERN NEBRASKA/CENTRAL KS. SO...EXPECTING HEAVIER
RAINFALL TO TAPER OFF IN THE EVENING/OVERNIGHT FROM WEST TO EAST.

THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY EAST INTO THE AREA
FRIDAY WITH INCREASING MOISTURE TRANSPORT INTO FAR SOUTHERN WI
DURING THE AFTERNOON. HAVE TAILORED SHRA/TS CHANCES WITH LIKELY
ACROSS THE SOUTH...TAPERING TO 40-50 POPS ACROSS THE NORTHWEST.

FOR FRIDAY NIGHT THROUGH SUNDAY...LOOK FOR A MID-LEVEL CLOSED LOW TO
MAKE ITS WAY ACROSS THE AREA FOR SCATTERED SHOWERS AND COOLING
TEMPERATURES.

SUNDAY NIGHT THROUGH MONDAY LOOKS DRY AND COOL AS A RIDGE OF HIGH
PRESSURE BUILDS IN FROM THE PLAINS.

SHOWER/THUNDERSTORM CHANCES RETURN TO THE AREA MONDAY NIGHT THROUGH
WEDNESDAY AS ANOTHER CLOSED MID-LEVEL LOW SYSTEM DROPS ACROSS THE
NORTHERN PLAINS INTO THE UPPER MISSISSIPPI RIVER REGION. THIS SYSTEM
WILL ALSO RESULT IN BELOW NORMAL TEMPERATURES THROUGH THIS PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED
AT 1233 PM CDT WED MAY 29 2013

THE WARM FRONT HAS PUSHED NORTH OF THE TAF SITES...WITH A WARM...
MOIST AND UNSTABLE AIRMASS OVERSPREADING SOUTHERN MN/WESTERN WI.
CLOUDS ALONG/SOUTH OF THE FRONT HAVE GENERALLY CLEARED OUT/BECOME
SCATTERED WITH THE MAIN FOCUS FOR SHRA/TSRA REMAINING WEST OF THE
AREA EARLY THIS AFTERNOON...PROVIDING A PERIOD OF IMPROVED VFR
CONDITIONS THRU MID TO LATE AFTERNOON.

MAIN FORCING/LIFT AND DEEPER MOISTURE CONTINUE TO SPREAD NORTHEAST
AND EAST ACROSS THE AREA LATER THIS AFTERNOON THRU TONIGHT INTO
THURSDAY. SHRA/TSRA CHANCES/TIMING IN THE SUMMERY AIRMASS OVER-
SPREADING THE AREA REMAIN PROBLEMATIC AFTER THE 20-23Z TIME-FRAME
THIS AFTERNOON THRU THU. APPEARS ONE ROUND OF SHRA/TSRA TO MOVE
ACROSS THE TAF SITES IN THE 20-03Z TIME PERIOD LATER TODAY.
CONFIDENCE MODERATE ON THIS ROUND. ANOTHER ROUND OF SHRA/TSRA LOOKS
TO MOVE ACROSS THE TAF SITES LATER TONIGHT/THU MORNING. GIVEN A WIDE
VARIETY OF SMALL SCALE TRIGGERS AND MODEL SOLUTIONS...CONFIDENCE
LOWER LATER TONIGHT/THU. OPTED NOT TO SPREAD EXTENSIVE PERIODS OF
TSRA/CB IN THE TAFS FOR NOW GIVEN MDT CONFIDENCE AT BEST. WILL JUST
HAVE TO PLAN ON SOME AMD/UPDATES ONCE TIMING/COVERAGE OF THE ROUNDS
OF CONVECTION BECOME CLEARER.

&&

.HYDROLOGY...TONIGHT THROUGH FRIDAY
ISSUED AT 429 PM CDT WED MAY 29 2013

PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE
REGION THROUGH FRIDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM
THURSDAY INTO FRIDAY. TOTAL RAINFALL FROM TODAY THROUGH FRIDAY
COULD RANGE FROM 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. THIS COULD LEAD TO FLASH FLOODING AS WELL AS RISES AND
POSSIBLE FLOODING ON AREA RIVERS. A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR NORTHEAST IA AND PORTIONS OF SOUTHEAST MN THROUGH THU.
THIS MAY NEED TO BE EXPANDED NORTHWARD...OR POSSIBLY EVEN EASTWARD
INTO WI...AS DETAILS OF TIMING/LOCATION OF THE CONTINUED HEAVY
RAIN THREAT BECOME CLEARER.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MNZ094>096.

IA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR IAZ008>011-018-
     019-029-030.

&&

UPDATE...AJ
SHORT TERM...DAS
LONG TERM....DAS
AVIATION.....RRS
HYDROLOGY....DAS/AJ
Hazardous weather outlook, May 29, 12:05 PM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1205 PM CDT WED MAY 29 2013

IAZ011-030-MNZ079-086>088-096-WIZ017-029-032>034-041>044-053>055-
061-301101-
ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-DODGE-GRANT-HOUSTON-
JACKSON-JUNEAU-LA CROSSE-MONROE-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINONA-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS
OVER THE AREA LATER THIS AFTERNOON AND CONTINUE THROUGH TONIGHT.
A FEW STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS AFTERNOON AND
EVENING...MAINLY BETWEEN 4 PM AND 10 PM. IF SEVERE STORMS DEVELOP...
LARGE HAIL AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINS...ARE
THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO
FRIDAY. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING
THE AFTERNOON AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS
AND LOCALLY HEAVY RAINS ARE THE MAIN THREATS. THE THREAT FOR LOCALLY
HEAVY RAINS COULD CONTINUE INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON
AND EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ094-095-301101-
CHICKASAW-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-WINNESHIEK-
1205 PM CDT WED MAY 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT. SCATTERED THUNDERSTORMS
WILL DEVELOP IN A MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS
AFTERNOON...THEN ARE EXPECTED TO BECOME MORE WIDESPREAD WITH THE
POTENTIAL FOR HEAVY RAIN TONIGHT. A FEW STRONG TO SEVERE STORMS ARE
POSSIBLE LATER THIS AFTERNOON AND EVENING...MAINLY BETWEEN 2 PM AND
9 PM. IF SEVERE STORMS DEVELOP...FLASH FLOODING...LARGE HAIL AND
DAMAGING WINDS ARE THE MAIN THREATS. AN ISOLATED TORNADO CANNOT BE
RULED OUT DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE FLASH FLOOD WATCH CONTINUES THROUGH THURSDAY. NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED FOR THURSDAY INTO FRIDAY. STRONG
TO SEVERE STORMS ARE POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON
AND EARLY EVENING HOURS. LARGE HAIL...DAMAGING WINDS AND FLASH
FLOODING ARE THE MAIN THREATS. THE THREAT FOR FLOODING COULD CONTINUE
INTO FRIDAY.

ISOLATED THUNDERSTORMS REMAIN POSSIBLE SATURDAY AFTERNOON. SEVERE
WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS.

ADDITIONAL RAINFALL TOTALS BY THE END OF THE WEEK WILL RANGE FROM 1
TO 3 INCHES. THIS COULD RESULT IN RISES AND POSSIBLE FLOODING ON AREA
RIVERS.

THUNDERSTORM CHANCES RETURN TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. RAINFALL
REPORTS ARE ALWAYS APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RIECK/RRS

In the hours before

Local storm report, May 29, 6:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
644 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HEAVY RAIN       DECORAH                 43.31N 91.79W
05/29/2013  E3.50 INCH       WINNESHIEK         IA   PUBLIC

&&

SHEA
Local storm report, May 29, 6:47 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
647 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     HEAVY RAIN       EDGEWOOD                42.65N 91.40W
05/29/2013  M2.90 INCH       CLAYTON            IA   CO-OP OBSERVER

            PARTS OF HWY 3 EAST OF TOWN UNDER WATER

&&

MM/ZT
Local storm report, May 29, 6:50 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
650 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     FLASH FLOOD      NEW HAMPTON             43.06N 92.31W
05/29/2013                   CHICKASAW          IA   TRAINED SPOTTER

            EASTERN PARTS OF COUNTY...WIDESPREAD FLOODING...NUMEROUS
            STREETS IN NEW HAMPTON FLOODED

&&

MM/ZT
Local storm report, May 29, 6:52 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
652 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     VIROQUA                 43.56N 90.89W
05/29/2013                   VERNON             WI   911 CALL CENTER

            SHED DAMAGED NEAR TOWN. TIME ESTIMATED.

&&

SHEA
Local storm report, May 29, 6:54 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
654 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HEAVY RAIN       LA CROSSE               43.83N 91.23W
05/29/2013  M1.37 INCH       LA CROSSE          WI   OFFICIAL NWS OBS

&&

MM/ZT
Local storm report, May 29, 7:03 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
703 PM CDT WED MAY 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     1 S RICHLAND CENTER     43.32N 90.38W
05/29/2013                   RICHLAND           WI   LAW ENFORCEMENT

            BUILDING DAMAGED ALONG HIGHWAY 80. COULD HAVE BEEN BRIEF
            TORNADO TOUCHDOWN.

&&

SHEA

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 7:02 PM CDTFlash Flood WarningARXClark, Jackson, Monroe8 hr
May 29, 8:40 PM CDTRiver Flood WarningARXBuffalo, Trempealeau6 days
May 29, 11:18 PM CDTAreal Flood WarningARXLa Crosse10 hr
May 30, 12:03 AM CDTAreal Flood WarningARXCrawford, Grant, Richland9 hr
May 30, 10:50 AM CDTRiver Flood WarningARXCrawford, Grant72 hr
May 30, 1:36 PM CDTTornado WarningARXClark, Jackson24 min
May 30, 2:21 PM CDTTornado WarningARXClark24 min
May 30, 2:26 PM CDTTornado WarningARXGrant49 min
May 30, 3:08 PM CDTTornado WarningARXRichland37 min
May 30, 3:38 PM CDTRiver Flood WarningARXJackson37 hr
May 30, 3:40 PM CDTTornado WarningARXAdams, Juneau35 min
May 30, 3:50 PM CDTSevere Thunderstorm WarningARXAdams, Juneau55 min
May 30, 4:33 PM CDTSevere Thunderstorm WarningARXAdams42 min
May 30, 5:06 PM CDTSevere Thunderstorm WarningARXCrawford, Grant54 min
May 30, 5:44 PM CDTSevere Thunderstorm WarningARXCrawford, Grant, Richland, Vernon46 min
May 30, 6:23 PM CDTSevere Thunderstorm WarningARXJackson, La Crosse, Monroe, Richland, Trempealeau, Vernon67 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.